[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.142.219. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
July 1983

Acute Leukemia Associated With Chemotherapy

Author Affiliations

Department of Medicine Queens Hospital Center Affiliation of the Long Island Jewish-Hillside Medical Center 82-68 164th St Jamaica, NY 11432

Arch Intern Med. 1983;143(7):1322-1323. doi:10.1001/archinte.1983.00350070038005
Abstract

Aggressive multimodality treatment of neoplastic disease has resulted in improved survival and even "cure" in many patients with some cancers. The most serious and life-threatening late complication of such aggressive anticancer treatment is the occurrence of acute leukemia several years after the "cure" of the original neoplasm. Such leukemia has been described in patients with Hodgkin's disease,1 multiple myeloma,2 non-Hodgkin's lymphoma,3 chronic lymphocytic leukemia,4 breast cancer,5 other neoplasms,6 and even nonneoplastic diseases.7

Although many of these patients were treated with chemotherapy and radiotherapy, many patients received no radiotherapy at all. Drugs most frequently implicated in the causation of acute leukemia and other second neoplasms are the alkylating agents, procarbazine hydrochloride and the nitrosoureas.

First Page Preview View Large
First page PDF preview
First page PDF preview
×